MAUDE Adverse Event Report: SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC-LONG; SCREWDRIVERS

SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC-LONG; SCREWDRIVERS
Catalog Number 03.620.002
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review.Part number: 03.620.002.Synthes lot number: 5061633.Supplier lot number: n/a.Release to warehouse date: 03-mar-2006.Expiration date: n/a.Manufactured by synthes (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the stardrive screwdriver shaft was stripped during an anterior lumbar interbody fusion (alif) procedure on (b)(6) 2017.Another screwdriver shaft from the set was used to complete the surgery with no delay.The procedure was successfully completed with great patient outcome.This complaint involves one device this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, drawing review and device history records review were performed as part of this investigation.The returned driver was examined and the distal tip was found to be slightly stripped with minor deformation of the distal driver lobes.No definitive root cause was able to be determined however the failure mode is typically associated with the application of torque when the driver tip is not fully engaged with the screw¿s drive recess and/or the application of excessive force.The compliant condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned instrument were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.No dimensional analysis was able to be performed of the distal tip due to post-manufacturing damage.The stardrive screwdriver shaft t25/6mm hex ¿ long (03.620.002) is noted in multiple system technique guides including: pangea degenerative, cannulated pangea and antegra.In each system, the driver shaft is available for screw insertion and removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6973992
Report Number1719045-2017-11110
Device Sequence Number1196626
Product Code HXX
UDI-Device Identifier10705034717425
UDI-Public(01)10705034717425(10)5061633
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.002
Device Lot Number5061633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR